Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 77, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jul 2, 2012, 7:13 PM CDT for Cass County, Crow Wing County, Itasca County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2012, 7:13 PM CDT (00:13 UTC)
- Expired
- Jul 2, 2012, 7:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Cass County, MN, Crow Wing County, MN, Itasca County, MN
The radar
The Duluth radar (KDLH), 168 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 6:54 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 0.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2647 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.7
The text
As transmitted, in the capitals the NWS used until 2016.
753
WUUS53 KDLH 030013
SVRDLH
MNC021-035-061-030045-
/O.NEW.KDLH.SV.W.0077.120703T0013Z-120703T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
713 PM CDT MON JUL 2 2012
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CASS COUNTY IN NORTH CENTRAL MINNESOTA...
NORTHWESTERN CROW WING COUNTY IN EAST CENTRAL MINNESOTA...
CENTRAL ITASCA COUNTY IN NORTH CENTRAL MINNESOTA...
* UNTIL 745 PM CDT
* AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SUGAR LAKE TO FEDERAL DAM
TO CHAMBERLAIN...AND MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PHEASANT LAKE...SIX MILE LAKE...WHIPHOLT AND BACKUS AROUND 720 PM
CDT.
BREVIK AROUND 725 PM CDT.
BOY LAKE AND BOY RIVER AROUND 730 PM CDT.
PINE RIVER...CHICKAMAW BEACH...WOMAN LAKE AND MUD LAKE AROUND 735
PM CDT.
WABEDO...TOBIQUE AND INGUADONA AROUND 740 PM CDT.
DEER RIVER AROUND 745 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4680 9480 4682 9467 4740 9468 4742 9444
4758 9442 4742 9392 4759 9363 4726 9370
4666 9435 4671 9480
TIME...MOT...LOC 0014Z 271DEG 32KT 4751 9420 4729 9420
4687 9462
WIND...HAIL 80MPH 1.00IN
$$
SENGENBERGER1 follow-up statement
446
WWUS53 KDLH 030029
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
729 PM CDT MON JUL 2 2012
MNC021-035-061-030045-
/O.CON.KDLH.SV.W.0077.000000T0000Z-120703T0045Z/
CROW WING MN-CASS MN-ITASCA MN-
729 PM CDT MON JUL 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
ITASCA...NORTHERN CASS AND NORTHWESTERN CROW WING COUNTIES UNTIL 745
PM CDT...
AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM INGER TO 5 MILES SOUTHWEST OF
BALL CLUB TO BACKUS...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WOMAN LAKE...MUD LAKE...PONTORIA AND LONGVILLE AROUND 735 PM CDT.
TOBIQUE AND INGUADONA AROUND 740 PM CDT.
ZEMPLE...DAYS HIGH LANDING...LAURA LAKE AND MOOSE LAKE AROUND 745
PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4680 9480 4682 9467 4740 9468 4742 9444
4758 9442 4742 9392 4759 9363 4726 9370
4666 9435 4671 9480
TIME...MOT...LOC 0030Z 271DEG 32KT 4749 9398 4727 9399
4686 9442
WIND...HAIL 80MPH 1.00IN
$$
SENGENBERGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:34 PM CDT, 39 minutes earlier.
Area forecast discussion, Jul 2, 6:34 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
634 PM CDT MON JUL 2 2012
.AVIATION...00Z TAFS.
VFR THROUGH THE FORECAST CYCLE. EXPECT TSRA TO CONTINUE TO
DEVELOP/SPREAD ACROSS THE MAJORITY OF THE TAF SITES THIS EVENING.
THE EXCEPTION IS INL WHICH APPEARS TO BE ON THE PERIPHERY FOR ANY
ADDITIONAL STORM DEVELOPMENT. HOWEVER...IFR VSBYS ARE POSSIBLE IN
THE VCNTY OF THE STRONGER STORMS. STORMS WILL DIMINISH BETWEEN 08Z
AND 12Z.
&&
.PREV DISCUSSION... /ISSUED 309 PM CDT MON JUL 2 2012/
SHORT TERM...A WARM FRONT CURRENTLY OVER THE FA WILL LIFT NE INTO
CANADA THIS EVENING AHEAD OF A COLD FRONT MOVING E THROUGH ND
ATTM. EXPECT SHOWERS AND STORMS TO FORM AHEAD OF THE FRONT AND
OVERSPREAD THE FA THROUGH THE EVENING. SEVERE POTENTIAL IS VERY
GOOD WITH DAYTIME HEATING LEADING TO LARGE SBCAPE VALUES
APPROACHING 5000 J/KG IN THE WESTERN FA ACCORDING TO THE LATEST
LAPS DATA. ONLY MADE MINOR CHANGES TO TONIGHT TO RY AND TIME THE
COMPLEX THROUGH THE AREA. WILL MAINTAIN THE HEAT ADVISORY UNTIL
02Z WHEN THE STORMS OVERTURN THE ATMOSPHERE AND REMOVE THE
ADVISORY POTENTIAL.
STORMS MAY LINGER ACROSS NW WI AND THE ARROWHEAD TUESDAY MORNING
AND HAVE LOW POPS IN PLACE AS SHORT WAVE ENERGY APPEARS TO
UNDERCUT THE UPPER RIDGE. BY TUESDAY AFTERNOON...THE SHORT WAVE
MOVES E WITH THE UPPER RIDGE PREVAILING. ATTM...NOT EXPECT HEAT
ADVISORY CRITERIA ON TUESDAY. UPPER LEVEL AND SFC RIDGING WILL
COVER THE FA TUESDAY NIGHT.
LONG TERM...WEDNESDAY THROUGH SUNDAY...
MDLS AGREE THAT ANOMALOUS 50H HEIGHTS WILL RESIDE OVER THE REGION
THROUGHOUT THE PERIOD. EXPECT A CONTINUATION OF WARM/HOT AIR IN SFC
LAYER TO MAKE CONDITIONS QUITE UNCOMFORTABLE WED/THUR. NOT VERY
CONFIDENT WITH CURRENT FCST OF POPS BASED ON LATEST EC AND OVERALL
SYNOPTIC SCALE PATTERN. A SFC COLD FRONT WILL MOVE THROUGH THE CWA
WED NIGHT. THIS BDRY IS FORCED TO SRN MN/IA VICINITY FOR REMAINDER
OF PERIOD AS SFC HIGH PRESSURE MOVES ACROSS SRN SASK/MAN AND INTO
ONTARIO. THE BDRY WILL BE TOPPED BY WARM AIR ALOFT SO THE IDEA IS
THAT BEST LL CONVERGENCE WILL BE IN A MOSTLY CAPPED ENVIRONMENT.
HERE IN THE DLH CWA...WNW FLOW ALOFT MAY ALLOW MIGRATORY SHORTWAVE
TROFS TO ASSIST IN CONVECTION FROM TIME TO TIME...BEHIND THE FRONT.
PWATS REMAIN QUITE HIGH WED/THUR WITH 1.5" TO 2" VALUES LIKELY. TOO
MANY UNCERTAINTIES REGARDING POTENTIAL OF ADDITIONAL HEAVY RAIN THIS
PERIOD HOWEVER WITH THE SRN EDGE OF WESTERLIES DRAPED OVERHEAD AND
HIGH PWATS...SYNOPTIC SCALE WILL PROMOTE CONVECTIVE CLUSTERS IN THE
CORRIDOR FROM NRN PLAINS INTO UPPER MIDWEST.
AVIATION...18Z TAF ISSUANCE...
VFR WILL PREVAIL THROUGH THE AFTN HRS AS WARM AIR IN MID LVLS
INHIBITS CONVECTION. SOME VCTS NEAR KINL ATTM BUT IT APPEARS THAT
MAY BE IT FOR A WHILE. ALTHOUGH UNCERTAINTY EXISTS IN FCST OF AREAL
COVERAGE/TIMING OF TSTMS...MAIN CORRIDOR OF STORMS IS EXPECTED TO
DEVELOP OVER ND AND PUSH ACROSS MOST OF CWA THIS EVENING. USED TEMPO
FOR LATEST ESTIMATE OF TIMING BUT LATER FCSTS SHOULD BE MONITORED
FOR DEVELOPMENT/MOVEMENT OF CONVECTIVE CLUSTER ONCE IT ENTERS
REGION. AREAS OF BR WITH LOWER VIS LIKELY IN WAKE OF STORMS LATER
THIS EVENING.
&&
.POINT TEMPS/POPS...
DLH 65 90 66 86 / 70 20 10 20
INL 63 89 61 92 / 80 10 0 30
BRD 71 90 69 94 / 70 10 10 30
HYR 72 89 68 93 / 60 30 10 10
ASX 68 88 63 85 / 70 30 10 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR MNZ010-018-025-026-
033>038.
WI...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR WIZ001>004-006>009.
LS...NONE.
&&
AVIATION...GSFHazardous weather outlook, Jul 2, 1:04 PM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DULUTH MN 104 PM CDT MON JUL 2 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-031045- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 104 PM CDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. ...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK FOR SEVERE THUNDERSTORMS OVER THE NORTHLAND THIS AFTERNOON AND TONIGHT. THE MOST LIKELY TIME WILL BE AFTER 4 PM...THROUGH MIDNIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN. A TORNADO IS ALSO POSSIBLE. WEST TO NORTHWEST AREAS SUCH AS WALKER THROUGH INTERNATIONAL FALLS WILL MOST LIKELY SEE THE SEVERE STORMS INITIALLY...WITH THEM MOVING EAST-SOUTHEAST THROUGH THE REST OF THE NORTHLAND. THERE IS A HIGH RISK FOR RIP CURRENTS THIS AFTERNOON ALONG THE BEACHES IN THE TWIN PORTS AREA. SEE THE SURFZONE FORECAST FOR ADDITIONAL DETAILS. VARIOUS FLOOD WARNINGS REMAIN IN EFFECT ALONG THE MISSISSIPPI RIVER. SEE THE LATEST FLOOD WARNING STATEMENTS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE TUESDAY OVER ABOUT THE EASTERN HALF OF THE NORTHLAND. THE STORMS ARE NOT EXPECTED TO BE SEVERE. MORE THUNDERSTORMS WILL BE POSSIBLE AT TIMES OVER PORTIONS OF THE NORTHLAND THROUGH THE REMAINDER OF THE PERIOD. SOME OF THE STORMS DURING THIS PERIOD COULD BE SEVERE...AND MORE DETAILS WILL BE ADDED AS WE PROGRESS THROUGH THE WEEK. IT WILL BE A WARM AND HUMID WEEK...AND HEAT ADVISORIES OR WARNINGS MAY BE NEEDED FOR PORTIONS OF THE NORTHLAND AS EARLY AS WEDNESDAY. IT LOOKS LIKE THURSDAY WILL BE THE WARMEST AND MOST HUMID. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. LSZ121-140>148-031045- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 104 PM CDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE. SOME OF THE STORMS COULD BE SEVERE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH THE PERIOD. MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 2, 6:05 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
605 PM CDT MON JUL 2 2012
MNZ012-019-020-022330-
CENTRAL ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-SOUTHERN LAKE/NORTH
SHORE-
605 PM CDT MON JUL 2 2012
...STRONG STORM MOVING ALONG THE NORTH SHORE...
AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF CASTLE DANGER...MOVING EAST AT
30 MPH.
THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
SPLIT ROCK LIGHTHOUSE STATE PARK... SILVER BAY...
FINLAND... BEAVER BAY... ILLGEN CITY...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4744 9105 4737 9115 4728 9123 4711 9148
4708 9155 4702 9163 4696 9175 4703 9187
4721 9176 4743 9175 4746 9151
SENGENBERGERSpecial weather statement, Jul 2, 6:05 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
605 PM CDT MON JUL 2 2012
MNZ011-022330-
NORTH ST. LOUIS-
605 PM CDT MON JUL 2 2012
...STRONG STORMS NEAR CRANE LAKE...
AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
SAND POINT LAKE TO CUSSON...MOVING SOUTHEAST AT 30 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
* THUNDERSTORMS WILL BE NEAR...
CRANE LAKE BY 615 PM...
BUYCK BY 620 PM...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4842 9245 4835 9246 4824 9237 4825 9229
4832 9232 4836 9225 4837 9215 4835 9213
4836 9205 4832 9199 4826 9199 4789 9233
4811 9291 4844 9260 4845 9252Special weather statement, Jul 2, 6:19 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 619 PM CDT MON JUL 2 2012 MNZ018-019-022345- CENTRAL ST. LOUIS-NORTH ITASCA- 619 PM CDT MON JUL 2 2012 ...THUNDERSTORMS WITH GUSTY WINDS ACROSS IRON RANGE... AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF BEAR LAKE TO 6 MILES SOUTHEAST OF SIDE LAKE...MOVING EAST AT 35 MPH. THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS... * THUNDERSTORMS WILL BE NEAR... SIDE LAKE BY 630 PM... SNAKE TRAIL AND STONY BROOK BY 645 PM... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4779 9299 4767 9220 4746 9298 4767 9354
Special weather statement, Jul 2, 6:24 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
624 PM CDT MON JUL 2 2012
MNZ010-018-026-030000-
KOOCHICHING-NORTH ITASCA-SOUTH ITASCA-
624 PM CDT MON JUL 2 2012
...THUNDERSTORMS WITH POSSIBLE HAIL...
AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALVWOOD TO WIRT TO
NORTH STAR LAKE...MOVING NORTHEAST AT 30 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
* THUNDERSTORMS WILL BE NEAR...
BIGFORK BY 635 PM...
EFFIE BY 645 PM...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4785 9430 4791 9399 4789 9355 4759 9313
4745 9366 4774 9408 4770 9443 4771 9443Special weather statement, Jul 2, 6:42 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
642 PM CDT MON JUL 2 2012
MNZ012-020-030000-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN LAKE/NORTH SHORE-
642 PM CDT MON JUL 2 2012
...STRONG STORM ALONG NORTH SHORE...
AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SPLIT ROCK LIGHTHOUSE STATE PARK...MOVING
EAST AT 25 MPH.
THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
SILVER BAY... ILLGEN CITY...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4741 9109 4737 9115 4728 9123 4711 9148
4708 9154 4709 9157 4734 9158 4744 9110
SENGENBERGERLocal storm report, Jul 2, 7:03 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
703 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL WIRT 47.73N 93.96W
07/02/2012 M1.25 INCH ITASCA MN AMATEUR RADIO
&&
HLUCHANThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:11 PM CDT | Severe Thunderstorm Warning | DLH | Cass, Itasca, Koochiching | 34 min |
| Jul 2, 7:21 PM CDT | Special Marine Warning | DLH | 84 min | |
| Jul 2, 7:28 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 47 min |
| Jul 2, 7:42 PM CDT | Severe Thunderstorm Warning | DLH | Cass, Itasca, Koochiching | 48 min |
| Jul 2, 7:44 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Crow Wing, Itasca, Saint Louis | 46 min |
| Jul 2, 7:46 PM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake | 44 min |
| Jul 2, 8:05 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 40 min |
| Jul 2, 8:12 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Crow Wing, Saint Louis | 18 min |
| Jul 2, 8:22 PM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake | 38 min |
| Jul 2, 8:28 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Cass, Crow Wing, Itasca, Koochiching and 2 more | 47 min |
| Jul 2, 8:38 PM CDT | Special Marine Warning | DLH | 67 min | |
| Jul 2, 8:47 PM CDT | Special Marine Warning | DLH | 88 min | |
| Jul 2, 9:11 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Crow Wing | 34 min |
| Jul 2, 9:12 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Cass, Itasca, Lake, Pine and 1 more | 48 min |
| Jul 2, 9:25 PM CDT | Special Marine Warning | DLH | 65 min | |
| Jul 2, 9:26 PM CDT | Special Weather Statement | DLH | Cook | 19 min |
| Jul 2, 9:51 PM CDT | Special Weather Statement | DLH | Cook | 39 min |
| Jul 2, 9:54 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Pine, Saint Louis | 36 min |
| Jul 2, 9:57 PM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake, Saint Louis | 48 min |
| Jul 2, 10:02 PM CDT | Special Weather Statement | DLH | Carlton | 43 min |
| Jul 2, 10:27 PM CDT | Special Marine Warning | DLH | 63 min | |
| Jul 2, 10:27 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Pine | 63 min |
| Jul 2, 10:28 PM CDT | Special Weather Statement | DLH | Cook | 32 min |
| Jul 2, 10:51 PM CDT | Severe Thunderstorm Warning | DLH | Cook | 22 min |
| Jul 2, 11:00 PM CDT | Special Weather Statement | DLH | Carlton | 15 min |
| Jul 2, 11:02 PM CDT | Special Weather Statement | DLH | Aitkin | 28 min |
| Jul 2, 11:10 PM CDT | Special Weather Statement | DLH | Crow Wing | 20 min |
| Jul 2, 11:15 PM CDT | Special Weather Statement | DLH | Cook | 15 min |
| Jul 2, 11:22 PM CDT | Severe Thunderstorm Warning | DLH | Cass, Crow Wing | 23 min |
| Jul 2, 11:24 PM CDT | Areal Flood Advisory | DLH | Aitkin, Carlton, Cass, Crow Wing, Saint Louis | 6 hr |
| Jul 2, 11:34 PM CDT | Special Weather Statement | DLH | Aitkin | 26 min |
| Jul 2, 11:49 PM CDT | Special Weather Statement | DLH | Crow Wing | 26 min |
| Jul 3, 12:18 AM CDT | Special Weather Statement | DLH | Aitkin, Carlton, Crow Wing | 42 min |
| Jul 3, 12:29 AM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Crow Wing | 31 min |
| Jul 3, 12:31 AM CDT | Flash Flood Warning | DLH | Aitkin, Carlton, Cass, Crow Wing, Pine | 8 hr |
| Jul 3, 12:39 AM CDT | Severe Thunderstorm Warning | DLH | Aitkin | 36 min |
| Jul 3, 1:10 AM CDT | Special Weather Statement | DLH | Crow Wing | 35 min |
| Jul 3, 1:14 AM CDT | Special Weather Statement | DLH | Pine | 46 min |
| Jul 3, 1:51 AM CDT | Special Weather Statement | DLH | Crow Wing | 39 min |
| Jul 3, 2:20 AM CDT | Special Weather Statement | DLH | Pine | 40 min |
| Jul 3, 3:28 AM CDT | Heat Advisory | DLH | Aitkin, Cass, Crow Wing, Itasca, Koochiching, Pine | 60 hr |
| Jul 3, 4:04 AM CDT | Special Marine Warning | DLH | 86 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.